MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 3000 ML; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 3000 ML; BLOOD GAS OXYGENATOR
Model Number 3CX*RX15RE30
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during setup, the arterial probe was faulty.No patient involvement.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on august 9, 2019.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date), g4 (date received by manufacturer), g7 (indication that this is a follow-up report), h2 (follow-up due to additional information and device evaluation), h3 (device evaluated by manufacturer), h4 (device manufacture date), h6 (identification of evaluation codes 10, 11, 3331, 3259, 4307).Method code #1: 10 - testing of actual/suspected device, method code #2: 11 - testing of device from same lot/batch retained by manufacturer, method code #3: 3331 - analysis of production records, results code: 3259 - improper physical structure, conclusions code: 4307 - cause traced to component failure.The affected sample was returned for evaluation and confirmed the arterial thermistor to be non-functioning.A representative retention sample from the same product/lot number combination was tested and found to be functioning properly.The root cause of the issue has been determined to be a high insertion force during assembly of the thermistor into the oxygenator module coupled with exposure to extreme temperature fluctuations.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HOLLOW FIBER OXY WITH 3000 ML
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8880790
Report Number1124841-2019-00222
Device Sequence Number16651279
Product Code DTZ
UDI-Device Identifier00699753450134
UDI-Public(01)00699753450134
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number3CX*RX15RE30
Device Catalogue NumberN/A
Device Lot NumberXD04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1